Plavix


#41

I developed an severe allergic reaction to the Plavix, I ended up hospitalized for 3 days with swelling, hives and welts. I was placed on brillinta, that medication caused severe migranes, my vitamin D and potassium levels would drop, I would get numbing/tingling sensations down my arms and legs..I would cry everyday while on it. After 4 months of pure toture on it I was finally able to quit the brillinta and was placed on just the aspirin


#42

Kristy, what a horrid turn of events for you. Thank goodness you were able to use aspirin.


#43

well during the platelet counts and testing my body appeared to accept the Plavix very well, but after the surgery during countinious platelet testing my body was not absorbing it correctly and my aneurysm DR wanted to double the dose from the original 75 mgs daily to the 75 mg one day then 150 mg and back and forth. it wasn't until the second week of the doubling the dosage that my body couldn't tolerate and the allergic reaction developed. The Brillinta that was used to substitute the Plavix was too unbearable. Yes thankfully after 4 months after the surgery I no longer needed the platelet inhibitor and will remain on 81 mg aspirin for the rest of my life

Campanile said:

Kristy, what a horrid turn of events for you. Thank goodness you were able to use aspirin.

#44

Beware of the leg cramps with Plavix as well. Not that docs are "lazy" but its not infrequent that folks are kept on these meds way too long ESPECIALLY with good labs.


#45

day 2 plavix

PED procedure tomorrow, a problem thus far is that I have RA and when flares occur take advil as it greatly reduces pain and inflamation, now cant take advil, only tylenol, which does nothing, grateful to prevent clots, not so happy to not be able to reduce the pain,


#46

That's my biggest complaint with Plavix as well. I've tolerated it well, but have had to stay on it every other day for 3 more months after my post-op 6-month angiogram along with the full strength aspirin. I'm wondering whether I will be able to once again take ibuprofen for pain once I stop it and eventually go to a baby aspirin daily???

Anafa said:

day 2 plavix

PED procedure tomorrow, a problem thus far is that I have RA and when flares occur take advil as it greatly reduces pain and inflamation, now cant take advil, only tylenol, which does nothing, grateful to prevent clots, not so happy to not be able to reduce the pain,


#47


thanks, hoping that you gain the relief you seek, Anafa


Patty said:

That's my biggest complaint with Plavix as well. I've tolerated it well, but have had to stay on it every other day for 3 more months after my post-op 6-month angiogram along with the full strength aspirin. I'm wondering whether I will be able to once again take ibuprofen for pain once I stop it and eventually go to a baby aspirin daily???

Anafa said:

day 2 plavix

PED procedure tomorrow, a problem thus far is that I have RA and when flares occur take advil as it greatly reduces pain and inflamation, now cant take advil, only tylenol, which does nothing, grateful to prevent clots, not so happy to not be able to reduce the pain,


#48

Hello I wasn’t genotyped and it didn’t work and I am now
On effient
I had to return to doc to test blood 5 dats post PED


#49

Plavix is causing me to have the bad bruising and little bleeds others here have reported. I am very itchy and extremely tired on it. I feel like I am dragging myself through thick mud everyday.


#50


maybe your doc could try a diff med to help with the bruising etc, feel better, anafa


Campanile said:

Plavix is causing me to have the bad bruising and little bleeds others here have reported. I am very itchy and extremely tired on it. I feel like I am dragging myself through thick mud everyday.

#51

Hi

Have others noticed Plavix making you tired or “brain foggy”? I started taking 75mg dose on Wednesday (so four days in). I’m having to consciously fight past it, which is a bit annoying!

I’m currently taking Plavix in the morning and Aspirin 325 in the evening. I’m considering trying to switch that around so I take the Plavix at night just before bed.

Any tips from others that have experienced this would be appreciated!

Jim


#52

I was started on Plavix and full dose aspirin 2 weeks before surgery and taken off nexuim and any drug like it. Had a TEG blood test done. They had to give me more anticlotting medication before they put me under. Another TEG test 2 days after procedure, still clotting too soon. Changed me to Brilinta twice a day and once a day low dose aspirin. Working perfect so far. 2 more surgeries upcoming.
DR said it very unusual that Plavix doesn’t work, definitely your genotype. My dad had same issues


#53

LuAn…apologize for my delay in respondding to you…I am in the process
of learning/using my laptop vs desk-top, etc…
I had a horrendous issue w/Plavix…but also, to penicillin (seems like a
century ago for that one)…and others…
Arre your surgeires ‘open’ surgery …or other?


#54

The doctor said all four of my surgeries will be done through my groin. Had my first June 26th, have my second next week. Having coiling and pipeline device.Brilinta seems to be working for me, have to have the TEG test 2 days before to make sure it’s working well


#55

How about hair loss


#56

Glenda… what I know about it is the radiation levels - related to the
volume from the outside of our head…as, it is being diagnosed and/or
treated…
When I was young…I always imagined cancer care hair loss was from the
chemo stuff…but fter my ‘hot’ angio care, I learned from others who had
cancer…

I lost so much hair (not just one patch which occurs to some), had to have
the drain cleaned after becuse I did not have the sensitivity/ability to
even see / notice the back-up in the drainage…that i was standing in…

You/others may find this of intttterest… W/in the last week, I was reding
the autobio of a specific neurointerventionalist - who notes his marvie
care via
X-rays, CT/As, MRI/As and did nto qualify the X-rays are the individual
images from the arteriography equipment…so imagine the volumes of
radiation by the time(s) used in how many days, etc…

Hope this will help you / others on questions to ask your high-end neuros…
re: the lenght of time under treatment for the specific rad volumes…for
the specific portion of the procedure(s) - and when f/u’s have to be done.

It has been some time since I researched radiation - and is complex (for
some of us (like me - to begin to comprehend) - if there are possibly any
improvements in the equipment requirements…

Wishing you grand (at least informative?) responses from your doctors…

Keep in touch and let us all know your doctors’ responses…
Pat


#57

P.S…should have proofread before I sent…I gave up my desk-top - using
only my tablet…avoiding that high monthly fee for my desk-top and my
tablet keyboard is tiny compared to my other one. Yes, I still use my
desk-top for typing /drafting what I am learning… and, want to print…


#58

thx pat.Am limited in typing


#59

Glenda - at least for your smile - I was typing away - to first learn I had
not turned my keyboard. ‘on’ …so I typed away - to nothing…I am
learning to use my ‘tablet’ vs my long-standing desk-top…since I
cancelled my internet…

As for the equipment used (medically) on us…It has been several (+/-)
years since I have researched it - any changes / purported (marketed?)
advancements…in the equipment or any ‘new’ equipment/procedure to benefit
the ‘buyers’ of procedures…that gets passed on to patients anyway.

Glenda, I remember here, many, many members have not wanted to believe in
some questions of my concerns…
Your basic question…you asked the same questions I have had up to14 years
and my vision issues are so worsening…

My Q here is - have you asked your neuro-mds abput your specific symtpos to
get properly referred to?

TWo things I can suggest (and I have no expertise - just my own issues -
post-procedures) …is have extensive eye testing and auditoruy
testing…because the auditory cortex is close behind our eyes…the other
term to use re: hearing is the ‘inner ear’…If you have
’balance/coordination’ issues - it somehow relates to hearing…and, the
related cranial nerves I will send later…my meory does not make it by
itself - I need my notes… You will need to ask your doctors about any/all
of this…for “referrals”

Please bear with me - I do not know your history.

Prayers you have family or friends who can help you with these issues…


#60

I had the same response to Plavix as you did. Also started it a few weeks before my pipeline stents were put in. I stopped it after my 6 month angiogram but do still take 325 mg of aspirin until I’m told to stop. Boy did I bruise on Plavix.